October  2013, 33(10): 4549-4566. doi: 10.3934/dcds.2013.33.4549

A Liouville theorem of degenerate elliptic equation and its application

1. 

School of Mathematical Science, Fudan University, Shanghai, 200433, China

Received  November 2012 Revised  February 2013 Published  April 2013

In this paper, we apply the moving plane method to the following degenerate elliptic equation arising from isometric embedding,\begin{equation*} yu_{yy}+au_y+\Delta_x u+u^\alpha=0\text{ in } \mathbb R^{n+1}_+,n\geq 1. \end{equation*} We get a Liouville theorem for subcritical case and classify the solutions for critical case. As an application, we derive the a priori bounds for positive solutions of some semi-linear degenerate elliptic equations.
Citation: Genggeng Huang. A Liouville theorem of degenerate elliptic equation and its application. Discrete and Continuous Dynamical Systems, 2013, 33 (10) : 4549-4566. doi: 10.3934/dcds.2013.33.4549
References:
[1]

A. D. Alexandrov, Uniqueness theorems for surfaces in the large. V., Amer. Math. Soc. Transl.(2), 21 (1962), 412-416.

[2]

L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic with critical Sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297. doi: 10.1002/cpa.3160420304.

[3]

W.-X. Chen, C.-M. Li and B. OU, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[4]

W.-X. Chen and C.-M. Li, Classification of positive solutions for nonlinear differential and integral systems with critical exponents, Acta Math. Sci. Ser. B Engl. Ed., 29 (2009), 949-960. doi: 10.1016/S0252-9602(09)60079-5.

[5]

W.-X. Chen and C.-M. Li, "Methods on Nonlinear Elliptic Equations," AIMS, 2010.

[6]

S-Y A. Chang and P. C. Yang, On uniqueness of solutions of n-th order differential equations in conformal geometry, Math. Research Letters, 4 (1997), 91-102.

[7]

G. Fichera, Sulle equazioni differenziali lineari ellittico-paraboliche del secondo ordine, Atti Accad. Naz. Lincei. Mem. Cl. Sci. Fis. Mat. Nat. Sez. I(8), 5 (1956), 1-30.

[8]

G. Fichera, On a unified theory of boundary value problems for elliptic-parabolic equations of second order, Boundary problems in differential equations, Univ. of Wisconsin Press, Madison, Wis., (1960), 97-120.

[9]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via maximum principle, Comm. Math. Phys., 68 (1979), 209-243.

[10]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb R^n$, Mathematical analysis and applications, Part A, 369-402. Advances in Mathematics, Supplementary Studies, 7a. Academic Press, New York-London, (1981).

[11]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[12]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901. doi: 10.1080/03605308108820196.

[13]

J.-X. Hong, On boundary value problems for mixed equations with characteristic degenerate surfaces, Chin. Ann. of Math., 2 (1981), 407-424.

[14]

J.-X. Hong and G.-G. Huang, $L^p$ and Hölder estimates for a class of degenerate elliptic partial differential equations and its applications, Int. Math. Res. Notices, 2012, 2889-2941.

[15]

M. V. Keldyš, On certain cases of degeneration of equations of elliptic type on the boundary of a domain, (Russian) Dokl. Akad. Nauk SSSR, 77 (1951), 181-183.

[16]

C.-S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb R^n$, Commment. Math. Helv., 73 (1998), 206-231. doi: 10.1007/s000140050052.

[17]

C.-M. Li, Local asymptotic symmetry of singular solutions to nonlinear elliptic equations, Invent. Math, 123 (1996), 221-231. doi: 10.1007/s002220050023.

[18]

C.-M. Li and L. Ma, Uniqueness of positive bound states to Schrödinger systems with critical exponents, SIAM J. Math. Anal., 40 (2008), 1049-1057. doi: 10.1137/080712301.

[19]

Y.-Y. Li, Remarks on some conformally invariant integral equations: The method of moving spheres, J. Eur. Math. Soc., 6 (2004), 153-180.

[20]

O. A. Oleinik and E. V. Radkevic, "Second Order Equations with Nonnegative Characteristic Form," Translated from the Russian by Paul C. Fife. Plenum Press, New York-London, 1973.

[21]

J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.

[22]

J.-C. Wei and X.-W. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313 (1999), 207-228. doi: 10.1007/s002080050258.

[23]

X.-W. Xu, Classification of solutions of certain fourth-order nonlinear elliptic equations in $\mathbb R^4$, Pacific J. Math., 225 (2006), 361-378. doi: 10.2140/pjm.2006.225.361.

show all references

References:
[1]

A. D. Alexandrov, Uniqueness theorems for surfaces in the large. V., Amer. Math. Soc. Transl.(2), 21 (1962), 412-416.

[2]

L. Caffarelli, B. Gidas and J. Spruck, Asymptotic symmetry and local behavior of semilinear elliptic with critical Sobolev growth, Comm. Pure Appl. Math., 42 (1989), 271-297. doi: 10.1002/cpa.3160420304.

[3]

W.-X. Chen, C.-M. Li and B. OU, Classification of solutions for an integral equation, Comm. Pure Appl. Math., 59 (2006), 330-343. doi: 10.1002/cpa.20116.

[4]

W.-X. Chen and C.-M. Li, Classification of positive solutions for nonlinear differential and integral systems with critical exponents, Acta Math. Sci. Ser. B Engl. Ed., 29 (2009), 949-960. doi: 10.1016/S0252-9602(09)60079-5.

[5]

W.-X. Chen and C.-M. Li, "Methods on Nonlinear Elliptic Equations," AIMS, 2010.

[6]

S-Y A. Chang and P. C. Yang, On uniqueness of solutions of n-th order differential equations in conformal geometry, Math. Research Letters, 4 (1997), 91-102.

[7]

G. Fichera, Sulle equazioni differenziali lineari ellittico-paraboliche del secondo ordine, Atti Accad. Naz. Lincei. Mem. Cl. Sci. Fis. Mat. Nat. Sez. I(8), 5 (1956), 1-30.

[8]

G. Fichera, On a unified theory of boundary value problems for elliptic-parabolic equations of second order, Boundary problems in differential equations, Univ. of Wisconsin Press, Madison, Wis., (1960), 97-120.

[9]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry and related properties via maximum principle, Comm. Math. Phys., 68 (1979), 209-243.

[10]

B. Gidas, W.-M. Ni and L. Nirenberg, Symmetry of positive solutions of nonlinear elliptic equations in $\mathbb R^n$, Mathematical analysis and applications, Part A, 369-402. Advances in Mathematics, Supplementary Studies, 7a. Academic Press, New York-London, (1981).

[11]

B. Gidas and J. Spruck, Global and local behavior of positive solutions of nonlinear elliptic equations, Comm. Pure Appl. Math., 34 (1981), 525-598. doi: 10.1002/cpa.3160340406.

[12]

B. Gidas and J. Spruck, A priori bounds for positive solutions of nonlinear elliptic equations, Comm. Partial Differential Equations, 6 (1981), 883-901. doi: 10.1080/03605308108820196.

[13]

J.-X. Hong, On boundary value problems for mixed equations with characteristic degenerate surfaces, Chin. Ann. of Math., 2 (1981), 407-424.

[14]

J.-X. Hong and G.-G. Huang, $L^p$ and Hölder estimates for a class of degenerate elliptic partial differential equations and its applications, Int. Math. Res. Notices, 2012, 2889-2941.

[15]

M. V. Keldyš, On certain cases of degeneration of equations of elliptic type on the boundary of a domain, (Russian) Dokl. Akad. Nauk SSSR, 77 (1951), 181-183.

[16]

C.-S. Lin, A classification of solutions of a conformally invariant fourth order equation in $\mathbb R^n$, Commment. Math. Helv., 73 (1998), 206-231. doi: 10.1007/s000140050052.

[17]

C.-M. Li, Local asymptotic symmetry of singular solutions to nonlinear elliptic equations, Invent. Math, 123 (1996), 221-231. doi: 10.1007/s002220050023.

[18]

C.-M. Li and L. Ma, Uniqueness of positive bound states to Schrödinger systems with critical exponents, SIAM J. Math. Anal., 40 (2008), 1049-1057. doi: 10.1137/080712301.

[19]

Y.-Y. Li, Remarks on some conformally invariant integral equations: The method of moving spheres, J. Eur. Math. Soc., 6 (2004), 153-180.

[20]

O. A. Oleinik and E. V. Radkevic, "Second Order Equations with Nonnegative Characteristic Form," Translated from the Russian by Paul C. Fife. Plenum Press, New York-London, 1973.

[21]

J. Serrin, A symmetry problem in potential theory, Arch. Rational Mech. Anal., 43 (1971), 304-318.

[22]

J.-C. Wei and X.-W. Xu, Classification of solutions of higher order conformally invariant equations, Math. Ann., 313 (1999), 207-228. doi: 10.1007/s002080050258.

[23]

X.-W. Xu, Classification of solutions of certain fourth-order nonlinear elliptic equations in $\mathbb R^4$, Pacific J. Math., 225 (2006), 361-378. doi: 10.2140/pjm.2006.225.361.

[1]

Hua Chen, Nian Liu. Asymptotic stability and blow-up of solutions for semi-linear edge-degenerate parabolic equations with singular potentials. Discrete and Continuous Dynamical Systems, 2016, 36 (2) : 661-682. doi: 10.3934/dcds.2016.36.661

[2]

Vo Van Au, Jagdev Singh, Anh Tuan Nguyen. Well-posedness results and blow-up for a semi-linear time fractional diffusion equation with variable coefficients. Electronic Research Archive, 2021, 29 (6) : 3581-3607. doi: 10.3934/era.2021052

[3]

Masahiro Ikeda, Ziheng Tu, Kyouhei Wakasa. Small data blow-up of semi-linear wave equation with scattering dissipation and time-dependent mass. Evolution Equations and Control Theory, 2022, 11 (2) : 515-536. doi: 10.3934/eect.2021011

[4]

Alberto Bressan, Massimo Fonte. On the blow-up for a discrete Boltzmann equation in the plane. Discrete and Continuous Dynamical Systems, 2005, 13 (1) : 1-12. doi: 10.3934/dcds.2005.13.1

[5]

Yihong Du, Zongming Guo. The degenerate logistic model and a singularly mixed boundary blow-up problem. Discrete and Continuous Dynamical Systems, 2006, 14 (1) : 1-29. doi: 10.3934/dcds.2006.14.1

[6]

Xiaoxue Ji, Pengcheng Niu, Pengyan Wang. Non-existence results for cooperative semi-linear fractional system via direct method of moving spheres. Communications on Pure and Applied Analysis, 2020, 19 (2) : 1111-1128. doi: 10.3934/cpaa.2020051

[7]

Shota Sato. Blow-up at space infinity of a solution with a moving singularity for a semilinear parabolic equation. Communications on Pure and Applied Analysis, 2011, 10 (4) : 1225-1237. doi: 10.3934/cpaa.2011.10.1225

[8]

Dongho Chae. On the blow-up problem for the Euler equations and the Liouville type results in the fluid equations. Discrete and Continuous Dynamical Systems - S, 2013, 6 (5) : 1139-1150. doi: 10.3934/dcdss.2013.6.1139

[9]

Ansgar Jüngel, Oliver Leingang. Blow-up of solutions to semi-discrete parabolic-elliptic Keller-Segel models. Discrete and Continuous Dynamical Systems - B, 2019, 24 (9) : 4755-4782. doi: 10.3934/dcdsb.2019029

[10]

Yue Cao. Blow-up criterion for the 3D viscous polytropic fluids with degenerate viscosities. Electronic Research Archive, 2020, 28 (1) : 27-46. doi: 10.3934/era.2020003

[11]

Sachiko Ishida, Tomomi Yokota. Blow-up in finite or infinite time for quasilinear degenerate Keller-Segel systems of parabolic-parabolic type. Discrete and Continuous Dynamical Systems - B, 2013, 18 (10) : 2569-2596. doi: 10.3934/dcdsb.2013.18.2569

[12]

Tetsuya Ishiwata, Shigetoshi Yazaki. A fast blow-up solution and degenerate pinching arising in an anisotropic crystalline motion. Discrete and Continuous Dynamical Systems, 2014, 34 (5) : 2069-2090. doi: 10.3934/dcds.2014.34.2069

[13]

Hua Chen, Huiyang Xu. Global existence and blow-up of solutions for infinitely degenerate semilinear pseudo-parabolic equations with logarithmic nonlinearity. Discrete and Continuous Dynamical Systems, 2019, 39 (2) : 1185-1203. doi: 10.3934/dcds.2019051

[14]

Yuya Tanaka, Tomomi Yokota. Finite-time blow-up in a quasilinear degenerate parabolic–elliptic chemotaxis system with logistic source and nonlinear production. Discrete and Continuous Dynamical Systems - B, 2022  doi: 10.3934/dcdsb.2022075

[15]

Frédéric Abergel, Jean-Michel Rakotoson. Gradient blow-up in Zygmund spaces for the very weak solution of a linear elliptic equation. Discrete and Continuous Dynamical Systems, 2013, 33 (5) : 1809-1818. doi: 10.3934/dcds.2013.33.1809

[16]

Min Zhu, Shuanghu Zhang. Blow-up of solutions to the periodic modified Camassa-Holm equation with varying linear dispersion. Discrete and Continuous Dynamical Systems, 2016, 36 (12) : 7235-7256. doi: 10.3934/dcds.2016115

[17]

Min Zhu, Ying Wang. Blow-up of solutions to the periodic generalized modified Camassa-Holm equation with varying linear dispersion. Discrete and Continuous Dynamical Systems, 2017, 37 (1) : 645-661. doi: 10.3934/dcds.2017027

[18]

C. Y. Chan. Recent advances in quenching and blow-up of solutions. Conference Publications, 2001, 2001 (Special) : 88-95. doi: 10.3934/proc.2001.2001.88

[19]

Jorge A. Esquivel-Avila. Blow-up in damped abstract nonlinear equations. Electronic Research Archive, 2020, 28 (1) : 347-367. doi: 10.3934/era.2020020

[20]

Marina Chugunova, Chiu-Yen Kao, Sarun Seepun. On the Benilov-Vynnycky blow-up problem. Discrete and Continuous Dynamical Systems - B, 2015, 20 (5) : 1443-1460. doi: 10.3934/dcdsb.2015.20.1443

2020 Impact Factor: 1.392

Metrics

  • PDF downloads (110)
  • HTML views (0)
  • Cited by (3)

Other articles
by authors

[Back to Top]